Hi, I am a 24 year old registered nurse, and I have read all of these postings and researched tramadol, and have realized that I am addicted to it. I have recently been experiencing dizziness, a feeling like I'm coming out of my skin, diarrhea and nausea. I never would have believed it was tramadol withdrawal. I just took my normal dose of it, and my symptoms are gone, I'm taking that as a big sign of addiction. It makes me so angry, I was told by two different physicians that this medication was safe, and that there is no chance of addiction, and if you don't want to take it, just stop taking it. I was in a car accident and have herniated disks in my neck, so, with the type of job I do, there is a lot of physical labor involved (moving patients, etc.). My doctor prescribed this, telling me that it was very safe, very low interactions with other meds, and almost no chance of addiction. I was told that it is not like other narcotics. I was worried about it because I know that I have an addictive personality, I have already been addicted and weaned off of fioricet, which I refuse to take and now lie and say I'm allergic so I can't be prescribed it. My physician knew this, and that's why she prescribed ultram. I don't know what to do. So, with that being said, this is day one of my withdrawal. I have mapped out a few week taper down regime. No one knows that I have this problem, my husband just thinks that I should stop taking them, in his mind, I don't over take them, I take the dose recommended, so why not just stop them? But, if I don't take them, I feel like I want to die. Is this normal, this withdrawal? It seems to be, but has anyone else experienced it? And, what does everyone recommend? I want to stop taking it, but I need some guidance, and with my physician telling me that it's not addictive, I don't know where to turn? How long does the withdrawal process last? What are normal symptoms, and what are serious side effects? What is the safest way to wean off of the drug? I would appreciate any help, because even though I am in the medical field, the medical field seems to be way behind in understanding the effects of ultram.
Hi, I can't speak personally on Tramadol except to say that I was prescribed it a few years ago when I had torn rotator cuff. It didn't help my pain, and subsequently the Dr. put me on hydrocodone. But, the Dr. did tell me that Tramadol was not addictive!! I have read on this site some comments from people who have been or are addicted to Tramadol, and they say the w/d symptoms are about the same as w/d from other pain killers like Vicodan and other hydrocodone meds. I'm sure someone will respond to you who has been through w/d from Tramadol. I'll be up for awhile if you want to chat....can't sleep. Today was my first day of starting my tapering plan. xxxx Shere' (SouthernLady458)
Tramado is addicting. Yes, you are in withdrawal!!!! I am 8 days off (cold turkey) and am just starting to feel human again. Search the profiles for Emilypost and read through her journals...most of us tramadol folks go there for specific tram-trash (thats what I call this ****) information.
I am currently still hooked on tramadol, i have gotten clean once and it was a *****. The doctors are not up to date on this medication because it is very addicting. So just hang in there you will get through it.
I was told, too, that tramadol was not addictive some years ago. In fact, it was touted as a "miracle" drug for patients with pain; it was not a narcotic. I was really excited b/c I suffer from colitis pain, so I took the tramadol; it made me feel wonderful and even more wonderful was that I thought "Oh, I'm doing so well and am not on narcotics". Then, when I ran low and MD was out of town, I thought "No biggie~~~I'll just take extra-strength Tylenol till he gets back". How stupid of me! The unexpected w/d hit me like a Mack truck--the horrid stomach pain, diarrhea, tremors, that awful yawning that enraged me, and the fact that everything smelled like road-kill that had been baking in the sun!! You'd think that would have taught me a lesson, wouldn't you? Well, it did until 15 mos. ago when my mother died and my colitis raged from stress. Back on Tramadol I went, but this time when my prescription ran out, my spouse pointed out that I could buy it off the Internet, which I have been doing since 1/08. Now, I'll have to w/d yet again and am terrified. Everyone on these posts has my deepest admiration, esp. for those who have gone through the fire of withdrawal. I know I will, as well, but have no courage right now. God's blessings, Aleisha; I will think of you and you have my prayers.
I have never been on Tramadol and from what I have read here, I am glad I never took them. Last time I was at pain mangement they offered them to me. I said no way. If that was my only choice, I was going home with nothing.
I heard some where that bacofin work to help drinkers get off of alchoul. (sp). It is late here. LOL
I wonder if it would work for other med addictions.
Good luck to you, stay on this forum, there are many who have beaten tramadol with a stick.
I was taking tramadol for six years as prescribed by my M.D. Yeppers, he told me that it was safe, blah blah blah. Not true. I finally stopped cold turkey three months ago and it was absolute HELL for 4-5 days. It took me weeks and weeks to regain my focus and I still occassionally have stabbing pains and sleeplessness.
You said, "It makes me so angry, I was told by two different physicians that this medication was safe, and that there is no chance of addiction, and if you don't want to take it, just stop taking it". Let's try a little medical experiment. Invite the doctors who told you this RAT POISON was harmless, to take just 4-6/day for a few weeks and then j"just stop taking them" and wsee how they like it!
Tramadol is SCHEDULED as a narcotic in 5-6 States now in the US and also in Sweden.
The abolute WORST part of this drug is that a person builds up tolerance to the drug over time, so that unless you keep increasing your dose, you will be in a constant state of withdrawal pains.
Dump this POOH ASAP and good luck to you.
Invite your physician friends to google (tramadol withdawal". if they can get past all the online drug pushers, look for EmilyPosts site. You friends will be interested to see that there are THOUSANDS who post reporting all of the symptoms described above.
It has been a months since your post, so I am hoping you are free of that addictive drug and the terrible withdrawal. What a scam--telling the doctors it's non-addictive and the doctors passing it out like candy to children. I hope you checked out the EmilyPosts site as mentioned. They get so long that they are on part 9 now! We are going through Ultram/Tramodol withdrawal or have gone through it and are trying to get our lives back. Because there is no support or even acknowledgment in the medical profession, these posts are life-savers for many. Hope you have seen through the veil of ignorance created by the drug manufacturers and are free by now. Thank you for sharing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.